Nonlinear asymptotic stability of viscous shock profiles for conservation laws. (English) Zbl 0631.35058

Ein Stabilitätssatz für stehende Wellen, die Lösung des strikt hyperbolischen, strikt nichtlinearen Problems \(u_ t+f(u)_ x=0\), \(u\in {\mathbb{R}}^ n\) sind, wird bewiesen.
Reviewer: W.Wendt


35L65 Hyperbolic conservation laws
35L67 Shocks and singularities for hyperbolic equations
35B20 Perturbations in context of PDEs
Full Text: DOI


[1] R. Courant & K. Friedrichs, Supersonic Flow and Shock Waves (1948), Springer Verlag, New York. · Zbl 0041.11302
[2] L. Foy, ?Steady state solutions of conservation laws with viscosity terms,? Comm. Pure Appl. Math. 17 (1964), pp. 177-188. · Zbl 0178.11902
[3] A. Friedman, Partial Differential Equations of Parabolic Type (1964), Prentice-Hall, Englewood Cliffs, New Jersey. · Zbl 0144.34903
[4] J. Goodman & A. Majda, ?The validity of the modified equation for nonlinear shock waves,? submitted to J. Comp. Phys. · Zbl 0581.76072
[5] D. Henry, ?Geometric Theory of Semilinear Parabolic Equations,? Lecture Notes in Math. No. 840 (1981), Springer-Verlag, New York. · Zbl 0456.35001
[6] A. M. Il’in & O. A. Oleinik, ?Behavior of the solution of the Cauchy problem for certain quasilinear equations for unbounded increase of the time,? Amer. Math. Soc. Translations, Ser. 2, 42 (1964), pp. 19-23, Amer. Math. Soc., Providence, R.I.
[7] T. Kato, ?The Cauchy problem for quasilinear symmetric hyperbolic systems,? Arch. Rational Mech. 58 (1975), pp. 181-205. · Zbl 0343.35056
[8] A. Kelley, ?Stability of the center stable manifold,? J. Math. Anal Appl. 18 (1967), pp. 336-344. · Zbl 0166.08304
[9] N. Kopell & L. Howard, ?Bifurcations and trajectories joining critical points,? Adv. Math. 18 (1975), pp. 306-358. · Zbl 0361.34026
[10] L. D. Landau & E. M. Lifschitz, Fluid Mechanics (1959), Pergamon Press, London.
[11] P. Lax, Hyperbolic Systems of Conservation Laws and the Mathematical Theory of Shock Waves (1973), Society for Industrial and Applied Mathematics, Philadelphia, Pennsylvania. · Zbl 0268.35062
[12] A. Majda & R. Pego, ?Stable viscosity matrices for systems of conservation laws,? Math. Res. Cen. Technical Summary Report 2491, Univ. of SWisc., Madison, Wi. · Zbl 0512.76067
[13] R. Pego, ?Linearized stability of extreme shock profiles for systems of conservation laws with viscosity,? Math. Res. Cen. Technical Summary Report 2457, Univ. of Wisc., Madison, Wi. · Zbl 0528.35061
[14] D. Sattinger, ?n the stability of waves of nonlinear parabolic systems,? Adv. Math. 22 (1976), pp. 312-355. · Zbl 0344.35051
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.